MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 402606X
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the tip of a 6f.035 avanti + sheath introducer was found to be split after removal.There were difficulties encountered while removing devices through the sheath.There were no reports of patient injury.The patient developed thrombosis in the arteriovenous fistula of the left upper limb and required thrombectomy, selective arterial angiography, and balloon angioplasty for the arteriovenous fistula for renal dialysis.During the procedure, under the guidance of color doppler ultrasound, the distal radial artery was punctured successfully, and an avanti + sheath was inserted after successful puncture.Following balloon angioplasty treatment, it was found difficult to withdraw the balloon.Angiography showed normal balloon contraction.Despite repeated attempts by the operator to remove the balloon, it was difficult to do so.The surgeon then removed the sheath and balloon together with the guidewire.This is when the split was observed on the tip of the sheath.The hospital reported it as an adverse event to the china nmpa directly.The device was stored and prepped in accordance with the instructions for use (ifu).There were no damages found on the device packaging prior to opening.A contralateral approach was not used.The access site was moderately calcified.The device was flushed prior to use.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the tip of a 6f.035 avanti + sheath introducer was found to be split after removal.There were difficulties encountered while removing devices through the sheath.There were no reports of patient injury.The patient developed thrombosis in the arteriovenous fistula of the left upper limb and required thrombectomy, selective arterial angiography, and balloon angioplasty for the arteriovenous fistula for renal dialysis.During the procedure, under the guidance of color doppler ultrasound, the distal radial artery was punctured successfully, and an avanti + sheath was inserted after successful puncture.Following balloon angioplasty treatment, it was found difficult to withdraw the balloon.Angiography showed normal balloon contraction.Despite repeated attempts by the operator to remove the balloon, it was difficult to do so.The surgeon then removed the sheath and balloon together with the guidewire.This is when the split was observed on the tip of the sheath.The device was stored and prepped in accordance with the instructions for use (ifu).There were no damages found on the device packaging prior to opening.A contralateral approach was not used.The access site was moderately calcified.The device was flushed prior to use.Without the return of the device or images for analysis, the reported customer events brite tip/distal tip-frayed/split/torn and catheter sheath introducer (csi)-resistance friction could not be confirmed.Procedural and/or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a dry, dark, cool place.Do not use if package is open or damaged.If increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19447446
Report Number9616099-2024-00181
Device Sequence Number15588387
Product Code DRE
UDI-Device Identifier10705032000628
UDI-Public(01)10705032000628(17)260930(10)18244927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number402606X
Device Lot Number18244927
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON.; UNKNOWN GUIDEWIRE.
Patient SexUnknown